Alert archive / Wisconsin / Snow Advisories in 2005

Snow Advisory 3, NWS Milwaukee, WI

December 8, 2005Kenosha County, Racine County, Walworth County, Wisconsin

NWS Milwaukee, WI issued this snow advisory at Dec 8, 2005, 3:07 PM CST for Kenosha County, Racine County, Walworth County, Wisconsin. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2005, 3:07 PM CST (21:07 UTC)
Expired
Dec 9, 2005, 12:00 AM CST
In force
9 hr
Issued by
NWS Milwaukee, WI

Counties Kenosha County, WI, Racine County, WI, Walworth County, WI

The radar

The Milwaukee radar (KMKX), 53 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.1 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2005-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2005-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1009 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KMKX 082107
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
307 PM CST THU DEC 8 2005

...SNOW TO AFFECT FAR SOUTHEAST WISCONSIN THROUGH MIDNIGHT...

.A LOW PRESSURE SYSTEM DEVELOPING IN CENTRAL ILLINOIS...WILL MOVE TO
LAKE ERIE BY MIDNIGHT. A STRONG UPPER LEVEL DISTURBANCE ASSOCIATED
WITH THE LOW WILL BRING PERIODS OF SNOW TO SOUTHERN WISCONSIN...ESPECIALLY
IN THE FAR SOUTHEAST COUNTIES.

WIZ070>072-090515-
/O.NEW.KMKX.SN.Y.0003.051208T2107Z-051209T0600Z/
WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
307 PM CST THU DEC 8 2005

...SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT.

3 TO 5 INCHES OF SNOW ACCUMULATION ARE EXPECTED ACROSS WALWORTH...RACINE
AND KENOSHA COUNTIES THROUGH MIDNIGHT. THE HIGHEST AMOUNTS ARE EXPECTED
NEAR THE ILLINOIS BORDER. THE SNOW SHOULD TAPER OFF AFTER MIDNIGHT.

MOTORISTS IN RUSH HOUR TRAFFIC SHOULD BE PREPARED FOR SNOW COVERED
ROADS...AND LIMITED VISIBILITIES DOWN TO 1/2 MILE. USE CAUTION WHILE
DRIVING. SLOW DOWN...AND ALLOW FOR EXTRA STOPPING DISTANCE BETWEEN
VEHICLES.

$$
HENTZ/WOOD
2 follow-up statements
000 
WWUS43 KMKX 090314
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
914 PM CST THU DEC 8 2005

...SNOW TO AFFECT FAR SOUTHEAST WISCONSIN THROUGH MIDNIGHT...

.A LOW PRESSURE SYSTEM WAS RACING NORTHEAST THROUGH INDIANA LATE
THIS EVENING AND SHOULD REACH EASTERN LAKE ERIE BY SUNRISE FRIDAY
MORNING. A STRONG UPPER LEVEL DISTURBANCE ASSOCIATED WITH THE LOW
HAS BROUGHT PERIODS OF SNOW TO SOUTHERN WISCONSIN...ESPECIALLY IN
THE FAR SOUTHEAST COUNTIES. THE SNOW WILL BEGIN TO DIMINISH ACROSS
THE SOUTHEAST BY AROUND MIDNIGHT. 

WIZ070>072-090600-
/O.CON.KMKX.SN.Y.0003.000000T0000Z-051209T0600Z/
WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
914 PM CST THU DEC 8 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

3 TO 5 INCHES OF SNOW ACCUMULATION ARE EXPECTED ACROSS WALWORTH...
RACINE AND KENOSHA COUNTIES THROUGH MIDNIGHT. THE HIGHEST AMOUNTS
ARE EXPECTED NEAR THE ILLINOIS BORDER. THE SNOW SHOULD TAPER OFF
AFTER MIDNIGHT. THREE TO FOUR INCHES OF SNOW ARE LIKELY ACROSS
PARTS OF MILWAUKEE...WAUKESHA...JEFFERSON AND ROCK COUNTIES. 

MOTORISTS SHOULD BE PREPARED FOR SNOW COVERED ROADS...AND LIMITED
VISIBILITIES DOWN TO 1/2 TO 1 MILE. USE CAUTION WHILE DRIVING. SLOW
DOWN...AND ALLOW FOR EXTRA STOPPING DISTANCE BETWEEN VEHICLES.

$$
DAVIS
000 
WWUS43 KMKX 090602
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1202 AM CST FRI DEC 9 2005


WIZ070>072-090715-
/O.EXP.KMKX.SN.Y.0003.000000T0000Z-051209T0600Z/
WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
1202 AM CST FRI DEC 9 2005

...SNOW ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT...

THE SNOW CONTINUES TO TAPER OFF QUICKLY ACROSS THE AREA.
THEREFORE...THE SNOW ADVISORY WILL BE ALLOWED TO EXPIRE. 

HOWEVER...ROADS ACROSS MUCH OF FAR SOUTHERN WISCONSIN REMAIN SNOW
COVERED AND VERY SLIPPERY.  MOTORISTS ARE URGED TO USE CAUTION UNTIL
ROADS ARE CLEARED UP FRIDAY MORNING. AS SKIES CLEAR...TEMPERATURES
WILL FALL QUICKLY WHICH MAY CAUSE ANY WET ROADS TO ICE UP VERY
RAPIDLY...ESPECIALLY ON BRIDGES AND RAMPS. 

$$

DAVIS

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this snow advisory went out at Dec 8, 1:45 PM CST, 1 hour 22 minutes earlier.

Area forecast discussion, Dec 8, 1:45 PM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
145 PM CST THU DEC 8 2005

.DISCUSSION...FORECAST FOCUS IS ON SHORTWAVE MOVING ACROSS IL/S WI
EARLY TONIGHT.

MODELS ARE IN FAIR AGREEMENT WITH THIS EVENT. SPECIFIC HUMIDITY UP
TO 2 G/KG AT 850 MB. AN AVERAGE RATIO OF 13 TO 1 IS EXPECTED.
HPC...COBB TECHNIQUE INDICATE BETWEEN 2 AND 4.5 INCHES OF
ACCUMULATION...WITH THE 4.5 INCH TOTALS IN THE FAR SOUTHEAST
SECTIONS OF THE FORECAST AREA. WATER VAPOR AND RUC SHOWS UPPER LOW
OVER S IA WITH SOME INDICATIONS IT MAY TRACK A BIT FARTHER N.
MODERATE UPPER DIFLUENCE/DIVERGENCE CAUSING RADAR RETURNS TO BLOSSOM
THIS AFTERNOON. SOME CONCERN WE MAY NEED TO GO WITH A 3 TO 5 INCH
TOTAL IN THE FAR SOUTHEAST WITH A SNOW ADVISORY.  WILL WAIT FOR 18Z
NAM FOR A FINAL DECISION.  EARLIER UPDATE WILL WORK WELL FOR NOW.

CYCLONIC CIRCULATION FROM UPPER LOW MAY STILL GENERATE LIGHT SNOW
FLURRIES UNTIL AROUND 06 IN THE FAR SOUTHEAST.

QUIET WEATHER FRIDAY WITH WEAK RIDGE BUILDING EARLY FRIDAY THEN NEXT
SHORTWAVE DROPS TO THE SOUTH FRIDAY NIGHT.  NEXT UPSTREAM TROF TO
AFFECT S WI SATURDAY WITH LIGHT SNOW OR FLURRIES.

A SERIES OF WEAK SHORTWAVES MOVE THROUGH THE UPPER TROF  SUNDAY AND
MONDAY. TIMING OF WHAT LITTLE DYNAMICS ARE FORECAST TO BE AVAILABLE
IS UNCERTAIN. MOISTURE IS ALSO LIMITED. WILL MENTION ONLY SMALL POPS
THROUGH THE PERIOD WITH LITTLE ACCUMULATION.

UPPER RIDGE THEN BUILDS TUESDAY AND WEDNESDAY BEFORE ANOTHER
SHORTWAVE APPROACHES.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

HENTZ
Hazardous weather outlook, Dec 8, 11:42 AM CST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1142 AM CST THU DEC 8 2005

WIZ046-047-051-052-056>060-062>072-091045-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1142 AM CST THU DEC 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PATCHY LIGHT SNOW WILL BECOME STEADY THIS AFTERNOON INTO THE
EVENING. EXPECT ACCUMULATIONS OF AROUND 1 INCH ACROSS
MARQUETTE...GREEN LAKE...SAUK...COLUMBIA...FOND DU LAC AND DODGE
COUNTIES. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED ACROSS
IOWA...DANE...LAFAYETTE AND GREEN COUNTIES. 2 TO 3 INCH SNOW
ACCUMULATIONS ARE EXPECTED ACROSS SHEBOYGAN...WASHINGTON AND OZAUKEE
COUNTIES. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED ACROSS
WAUKESHA...MILWAUKEE...WALWORTH...RACINE AND KENOSHA COUNTIES...WITH
THE HIGHEST AMOUNTS SOUTH OF MILWAUKEE. THE SNOW WILL DIMINISH FROM
WEST TO EAST LATE THIS EVENING...EXITING SOUTHEAST WISCONSIN AFTER
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR LIGHT SNOW AT TIMES SATURDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOWFALL REPORTS
WOULD BE APPRECIATED.

LMZ643>646-665-091045-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
1142 AM CST THU DEC 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LOOK FOR PERIODS OF SNOW THIS AFTERNOON AND EVENING...THAT COULD
REDUCE VISIBILITIES TO UNDER 1 MILE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SMALL CRAFT ADVISORIES MAY BE NEEDED FRIDAY NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

WOOD

Nearby

Snow Advisories in Wisconsin, 2005Every snow advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.